Alert archive / Montana / Snow Advisories in 2007

Snow Advisory 46, NWS Missoula, MT

December 25, 20075 counties in Montana; Clearwater County, Idaho County, Idaho

NWS Missoula, MT issued this snow advisory at Dec 25, 2007, 2:43 PM MST for 5 counties in Montana; Clearwater County, Idaho County, Idaho. It took effect at Dec 25, 2007, 6:22 PM MST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2007, 2:43 PM MST (21:43 UTC)
In effect from
Dec 25, 2007, 6:22 PM MST
Expired
Dec 26, 2007, 9:34 PM MST
In force
27 hr
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID, Granite County, MT, Mineral County, MT, Missoula County, MT, Ravalli County, MT, Sanders County, MT

The radar

The Missoula radar (KMSX), 65 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2007-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2007-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KMSO 252143
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
243 PM MST TUE DEC 25 2007

.A WEATHER DISTURBANCE WILL MOVE INTO NORTHWEST MONTANA AND NORTH
CENTRAL IDAHO AFTER MIDNIGHT TUESDAY NIGHT INTO WEDNESDAY.
SIGNIFICANT ACCUMULATING SNOWS WILL BE CONFINED TO THE MOUNTAINS
ABOVE 4500 FEET. THIS WILL EFFECT LOOKOUT AND LOLO PASSES AND
PRODUCE DIFFICULT DRIVING CONDITIONS AT TIMES.


MTZ004-261200-
/O.NEW.KMSO.SN.Y.0046.071226T0700Z-071226T1900Z/
LOWER CLARK FORK REGION-
243 PM MST TUE DEC 25 2007

...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MST
WEDNESDAY ABOVE 4500 FEET INCLUDING LOOKOUT PASS...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW
ADVISORY ABOVE 4500 FEET...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 12 PM MST WEDNESDAY. 

2-5 INCHES OF SNOW IS EXPECTED FROM MIDNIGHT TONIGHT THROUGH NOON
ON WEDNESDAY. LOOKOUT PASS WILL BE MOST EFFECTED BY THIS STORM.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MTZ006-261200-
/O.NEW.KMSO.SN.Y.0046.071226T0700Z-071226T1900Z/
BITTERROOT/SAPPHIRE MOUNTAINS-
243 PM MST TUE DEC 25 2007

...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MST
WEDNESDAY ABOVE 4500 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW
ADVISORY ABOVE 4500 FEET...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 12 PM MST WEDNESDAY. 

2-5 INCHES OF SNOW IS EXPECTED FROM MIDNIGHT TONIGHT THROUGH NOON
ON WEDNESDAY. LOLO PASS WILL BE MOST EFFECTED BY THIS STORM.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
7 follow-up statements
000 
WWUS45 KMSO 252228 CCA
WSWMSO

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
325 PM MST TUE DEC 25 2007

.A WEATHER DISTURBANCE WILL MOVE INTO NORTHWEST MONTANA AND NORTH
CENTRAL IDAHO AFTER MIDNIGHT TUESDAY NIGHT INTO WEDNESDAY.
SIGNIFICANT ACCUMULATING SNOWS WILL BE CONFINED TO THE MOUNTAINS
ABOVE 4500 FEET. THIS WILL EFFECT LOOKOUT AND LOLO PASSES AND
PRODUCE DIFFICULT DRIVING CONDITIONS AT TIMES.


MTZ004-261300-
/O.COR.KMSO.SN.Y.0046.071226T0700Z-071226T1900Z/
LOWER CLARK FORK REGION-
325 PM MST TUE DEC 25 2007

...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MST
WEDNESDAY ABOVE 4500 FEET INCLUDING LOOKOUT PASS...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW
ADVISORY ABOVE 4500 FEET...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 12 PM MST WEDNESDAY. 

2 TO 5 INCHES OF SNOW IS EXPECTED FROM MIDNIGHT TONIGHT THROUGH
NOON ON WEDNESDAY. LOOKOUT PASS WILL BE MOST EFFECTED BY THIS
STORM.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MTZ006-261300-
/O.COR.KMSO.SN.Y.0046.071226T0700Z-071226T1900Z/
BITTERROOT/SAPPHIRE MOUNTAINS-
325 PM MST TUE DEC 25 2007

...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MST
WEDNESDAY ABOVE 4500 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW
ADVISORY ABOVE 4500 FEET...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 12 PM MST WEDNESDAY. 

2 TO 5 INCHES OF SNOW IS EXPECTED FROM MIDNIGHT TONIGHT THROUGH
NOON ON WEDNESDAY. LOLO PASS WILL BE MOST EFFECTED BY THIS STORM.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS45 KMSO 260122
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
622 PM MST TUE DEC 25 2007

.A WEATHER DISTURBANCE WILL MOVE INTO WESTERN MONTANA AND THE IDAHO
PANHANDLE LATE TONIGHT AND WEDNESDAY. ACCUMULATING SNOW IS
EXPECTED IMPACTING TRAVEL ROUTES ALONG MOUNTAIN PASSES ALONG THE
MONTANA AND IDAHO BORDERS.

IDZ005-006-261200-
/O.EXB.KMSO.SN.Y.0046.071226T0600Z-071226T1900Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
522 PM PST TUE DEC 25 2007

...SNOW ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM PST
WEDNESDAY ABOVE 3000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW
ADVISORY ABOVE 3000 FEET...WHICH IS IN EFFECT FROM 10 PM THIS
EVENING TO 11 AM PST WEDNESDAY. 

NEW SNOW ACCUMULATION OF 3 TO 6 INCHES IS EXPECTED ABOVE 3000
FEET...WITH LESSER AMOUNTS UP TO 2 INCHES AT LOWER ELEVATIONS BY
MIDDAY WEDNESDAY. AREAS MOST AFFECTED BY THIS SYSTEM WILL BE
HIGHWAY 12 OVER LOLO PASS...AND THE TOWN OF HEADQUARTERS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MTZ004-261200-
/O.EXT.KMSO.SN.Y.0046.071226T0600Z-071226T1900Z/
LOWER CLARK FORK REGION-
622 PM MST TUE DEC 25 2007

...SNOW ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 12 PM
MST WEDNESDAY ABOVE 3500 FEET...

THE SNOW ADVISORY ABOVE 3500 FEET IS NOW IN EFFECT FROM 11 PM
THIS EVENING TO 12 PM MST WEDNESDAY. 

2 TO 5 INCHES OF SNOW IS EXPECTED FROM MIDNIGHT TONIGHT THROUGH
NOON ON WEDNESDAY. LOOKOUT PASS WILL BE MOST EFFECTED BY THIS
STORM.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MTZ006-261200-
/O.CON.KMSO.SN.Y.0046.071226T0700Z-071226T1900Z/
BITTERROOT/SAPPHIRE MOUNTAINS-
622 PM MST TUE DEC 25 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM
MST WEDNESDAY ABOVE 4500 FEET...

A SNOW ADVISORY ABOVE 4500 FEET REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 12 PM MST WEDNESDAY. 

2 TO 5 INCHES OF SNOW IS EXPECTED FROM MIDNIGHT TONIGHT THROUGH
NOON ON WEDNESDAY. LOLO PASS WILL BE MOST EFFECTED BY THIS STORM.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS45 KMSO 261054
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
354 AM MST WED DEC 26 2007

.A WEATHER DISTURBANCE WILL CONTINUE TO MOVE INTO WESTERN MONTANA
AND THE IDAHO PANHANDLE TODAY. ACCUMULATING SNOW IS EXPECTED TO
IMPACT TRAVEL ROUTES THROUGH MOUNTAIN PASSES ALONG THE MONTANA AND IDAHO
BORDERS.

IDZ005-006-261900-
/O.CON.KMSO.SN.Y.0046.000000T0000Z-071226T1900Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
254 AM PST WED DEC 26 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING
ABOVE 3000 FEET...

A SNOW ADVISORY ABOVE 3000 FEET REMAINS IN EFFECT UNTIL 11 AM PST
THIS MORNING. 

NEW SNOW ACCUMULATION OF 3 TO 6 INCHES IS EXPECTED ABOVE
3000 FEET...WITH LESSER AMOUNTS UP TO 2 INCHES AT LOWER
ELEVATIONS BY MIDDAY. AREAS MOST AFFECTED BY THIS SYSTEM WILL BE
HIGHWAY 12 OVER LOLO PASS...AND THE TOWN OF HEADQUARTERS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MTZ004-261900-
/O.CON.KMSO.SN.Y.0046.000000T0000Z-071226T1900Z/
LOWER CLARK FORK REGION-
354 AM MST WED DEC 26 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY ABOVE
3500 FEET...

A SNOW ADVISORY ABOVE 3500 FEET REMAINS IN EFFECT UNTIL NOON MST
TODAY. 

3 TO 6 INCHES OF SNOW IS EXPECTED BY NOON TODAY. LOOKOUT PASS WILL BE
MOST EFFECTED BY THIS STORM.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MTZ006-261900-
/O.CON.KMSO.SN.Y.0046.000000T0000Z-071226T1900Z/
BITTERROOT/SAPPHIRE MOUNTAINS-
354 AM MST WED DEC 26 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY ABOVE
4500 FEET...

A SNOW ADVISORY ABOVE 4500 FEET REMAINS IN EFFECT UNTIL NOON MST
TODAY. 

3 TO 6 INCHES OF SNOW IS EXPECTED BY NOON TODAY. LOLO PASS WILL BE
MOST EFFECTED BY THIS STORM.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS45 KMSO 261616
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
916 AM MST WED DEC 26 2007

.A WEATHER DISTURBANCE WILL CONTINUE TO MOVE INTO WESTERN MONTANA
AND THE IDAHO PANHANDLE TODAY. ACCUMULATING SNOW IS EXPECTED TO
IMPACT TRAVEL ROUTES THROUGH MOUNTAIN PASSES ALONG THE MONTANA
AND IDAHO BORDERS.

IDZ005-006-262200-
/O.EXT.KMSO.SN.Y.0046.000000T0000Z-071227T0300Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
816 AM PST WED DEC 26 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING ABOVE
3000 FEET...

THE SNOW ADVISORY ABOVE 3000 FEET IS NOW IN EFFECT UNTIL 7 PM PST
THIS EVENING. 

NEW SNOW ACCUMULATION OF 3 TO 6 INCHES IS EXPECTED ABOVE
3000 FEET...WITH LESSER AMOUNTS UP TO 2 INCHES AT LOWER
ELEVATIONS. AREAS MOST AFFECTED BY THIS SYSTEM WILL BE HIGHWAY 12
OVER LOLO PASS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MTZ004-262200-
/O.EXT.KMSO.SN.Y.0046.000000T0000Z-071227T0300Z/
LOWER CLARK FORK REGION-
916 AM MST WED DEC 26 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING ABOVE
3500 FEET...

THE SNOW ADVISORY ABOVE 3500 FEET IS NOW IN EFFECT UNTIL 8 PM MST
THIS EVENING. 

NEW SNOW ACCUMULATION OF 3 TO 6 INCHES IS EXPECTED ABOVE
3000 FEET...WITH LESSER AMOUNTS UP TO 2 INCHES AT LOWER
ELEVATIONS. LOOKOUT PASS WILL BE MOST EFFECTED BY THIS STORM.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MTZ006-262200-
/O.EXT.KMSO.SN.Y.0046.000000T0000Z-071227T0300Z/
BITTERROOT/SAPPHIRE MOUNTAINS-
916 AM MST WED DEC 26 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING ABOVE
4500 FEET...

THE SNOW ADVISORY ABOVE 4500 FEET IS NOW IN EFFECT UNTIL 8 PM MST
THIS EVENING. 

3 TO 6 INCHES OF SNOW IS EXPECTED ABOVE 4500 FEET WITH 1 TO 3
INCHES POSSIBLE IN THE VALLEYS THROUGH EARLY THIS EVENING. LOLO
PASS WILL BE MOST EFFECTED BY THIS STORM.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS45 KMSO 262129
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
229 PM MST WED DEC 26 2007

.A WEATHER DISTURBANCE WILL CONTINUE TO IMPACT WESTERN MONTANA
AND THE IDAHO PANHANDLE TONIGHT. ACCUMULATING SNOW IS EXPECTED TO
IMPACT TRAVEL ROUTES THROUGH MOUNTAIN PASSES ALONG THE MONTANA AND
IDAHO BORDERS.

IDZ005-006-271200-
/O.EXT.KMSO.SN.Y.0046.000000T0000Z-071227T1200Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
129 PM PST WED DEC 26 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 4 AM PST THURSDAY ABOVE
3000 FEET...

THE SNOW ADVISORY ABOVE 3000 FEET IS NOW IN EFFECT UNTIL 4 AM PST
THURSDAY. 

NEW SNOW ACCUMULATION OF 3 TO 6 INCHES IS EXPECTED ABOVE
3000 FEET TONIGHT. 1 TO 3 INCHES IS POSSIBLE IN THE LOWER VALLEYS. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MTZ004-271200-
/O.EXT.KMSO.SN.Y.0046.000000T0000Z-071227T1200Z/
LOWER CLARK FORK REGION-
229 PM MST WED DEC 26 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 5 AM MST THURSDAY ABOVE
3500 FEET...

THE SNOW ADVISORY ABOVE 3500 FEET IS NOW IN EFFECT UNTIL 5 AM MST
THURSDAY. 

NEW SNOW ACCUMULATION OF 3 TO 6 INCHES IS EXPECTED ABOVE
3000 FEET TONIGHT. 1 TO 2 INCHES OF SNOW IS POSSIBLE IN THE LOWER
VALLEYS. THE LOOKOUT PASS TRAVEL AREA SHOULD BE ONE OF THE MOST
IMPACTED AREAS BY THIS SNOW. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MTZ006-271200-
/O.EXT.KMSO.SN.Y.0046.000000T0000Z-071227T1200Z/
BITTERROOT/SAPPHIRE MOUNTAINS-
229 PM MST WED DEC 26 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 5 AM MST THURSDAY ABOVE
4500 FEET...

THE SNOW ADVISORY ABOVE 4500 FEET IS NOW IN EFFECT UNTIL 5 AM MST
THURSDAY. 

3 TO 6 INCHES OF SNOW IS EXPECTED ABOVE 4500 FEET WITH 1 TO
3 INCHES POSSIBLE IN THE VALLEYS THROUGH TONIGHT. THE LOLO PASS
TRAVEL AREA SHOULD BE ONE OF THE MOST IMPACTED AREAS BY THIS SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS45 KMSO 270325
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
825 PM MST WED DEC 26 2007


MTZ004-270430-
/O.CAN.KMSO.SN.Y.0046.000000T0000Z-071227T1200Z/
LOWER CLARK FORK REGION-
825 PM MST WED DEC 26 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW
ADVISORY. 

$$

IDZ005-006-271200-
/O.CON.KMSO.SN.Y.0046.000000T0000Z-071227T1200Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
725 PM PST WED DEC 26 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY ABOVE
3000 FEET...

A SNOW ADVISORY ABOVE 3000 FEET REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY. 

NEW SNOW ACCUMULATION OF 3 TO 6 INCHES IS EXPECTED ABOVE
3000 FEET TONIGHT. 1 TO 3 INCHES IS POSSIBLE IN THE LOWER
VALLEYS.


$$

MTZ006-271200-
/O.CON.KMSO.SN.Y.0046.000000T0000Z-071227T1200Z/
BITTERROOT/SAPPHIRE MOUNTAINS-
825 PM MST WED DEC 26 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY ABOVE
4500 FEET...

A SNOW ADVISORY ABOVE 4500 FEET REMAINS IN EFFECT UNTIL 5 AM MST
THURSDAY. 

3 TO 6 INCHES OF SNOW IS EXPECTED ABOVE 4500 FEET WITH 1 TO
3 INCHES POSSIBLE IN THE VALLEYS THROUGH TONIGHT. THE LOLO PASS
TRAVEL AREA SHOULD BE ONE OF THE MOST IMPACTED AREAS BY THIS
SNOW.


$$
000 
WWUS45 KMSO 270434
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
934 PM MST WED DEC 26 2007

IDZ005-006-MTZ006-270545-
/O.CAN.KMSO.SN.Y.0046.000000T0000Z-071227T1200Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
BITTERROOT/SAPPHIRE MOUNTAINS-
934 PM MST WED DEC 26 2007 /834 PM PST WED DEC 26 2007/

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this snow advisory went out at Dec 25, 1:51 PM MST, 52 minutes earlier.

Area forecast discussion, Dec 25, 1:51 PM MST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
151 PM MST TUE DEC 25 2007

.DISCUSSION...A WEST TO NORTHWESTERLY FLOW WILL PERSIST THROUGH THURSDAY.
WITHIN THIS FLOW A SHORT WAVE OF ENERGY WILL MOVE THROUGH THE NORTHERN
ROCKIES. THIS SHORT WAVE ALONG WITH SOME OROGRAPHIC ENHANCEMENT OR LIFT
WILL BE ENOUGH TO PRODUCE SOME ACCUMULATING MOUNTAIN SNOWS. THE BEST
ACCUMULATING SNOWS WILL BE ABOVE 4500 FEET IN NORTH CENTRAL IDAHO
AND MOUNTAINS IN NORTHWEST AND WEST CENTRAL MONTANA. THE GREATEST
IMPACT TO THE PUBLIC WILL BE AT LOOKOUT AND LOLO PASSES WHERE 2 TO 5
INCHES OF SNOW TONIGHT THROUGH NOON WEDNESDAY IS POSSIBLE. SNOW
ADVISORIES FOR THESE PASSES HAVE BEEN ISSUED. OTHERWISE EXPECT
MAINLY MOUNTAIN SHOWERS THE REST OF WEDNESDAY THROUGH THURSDAY.

THE MODELS ARE STILL INDICATING THAT ANOTHER SYSTEM WILL MAKE ITS
WAY THROUGH THE NORTHERN ROCKIES ON FRIDAY. THIS SYSTEM WILL
PRIMARILY BRING ACCUMULATING SNOW TO THE HIGHER TERRAIN. ONCE THIS
SYSTEM MOVES THROUGH...THE UPPER LEVEL FLOW WILL REMAIN WESTERLY.
THIS FLOW PATTERN WILL ALLOW FOR ENERGY AND MOISTURE TO STREAM
INTO NORTH CENTRAL IDAHO AND WESTERN MONTANA. THE TIMING AND
STRENGTH OF DISTURBANCES THROUGH THE WEEKEND ARE STILL
UNCERTAIN BUT THE REGION SHOULD SEE WIDESPREAD SNOW. THE MODELS
ARE INDICATING THE FLOW PATTERN WILL TRANSITION TO NORTHWEST
TOWARD THE BEGINNING OF NEXT WEEK...WHICH WILL SLIGHTLY HINDER
THE SHOWER ACTIVITY FOR MONDAY AND TUESDAY. TEMPERATURES DURING
THIS TIME FRAME APPEAR TO BE NEAR TO SLIGHTLY ABOVE SEASON
NORMALS.

&&

.AVIATION...SKIES WILL CONTINUE TO CLEAR INTO EARLY EVENING AS DRY
AIR MOVES ACROSS THE REGION. THIS WILL BE SHORT LIVED AS CLOUD COVER
BEGINS TO FILL IN ADVANCE OF A SHORTWAVE CURRENTLY IN WESTERN
WA/OR. THIS SYSTEM WILL ONCE AGAIN LOWER CEILINGS AND OBSCURE
MOUNTAINS THROUGH TOMORROW. EXPECT REDUCED VISIBILITIES IN AREAS
OF HEAVIEST PRECIPITATION.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...SNOW ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM MST WEDNESDAY ABOVE
     4500 FEET FOR BITTERROOT/SAPPHIRE MOUNTAINS.

     SNOW ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM MST WEDNESDAY ABOVE
     4500 FEET FOR LOWER CLARK FORK REGION.

ID...NONE.
&&

SHORT TERM...RPN
LONG TERM....SMITH
AVIATION...DEROSA
Hazardous weather outlook, Dec 25, 3:57 AM MST, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
357 AM MST TUE DEC 25 2007

IDZ005-006-MTZ001-004-006-252300-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION-
BITTERROOT/SAPPHIRE MOUNTAINS-
357 AM MST TUE DEC 25 2007 /257 AM PST TUE DEC 25 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WEATHER SYSTEM IS EXPECTED TO MOVE THROUGH THE AREA BEGINNING
TONIGHT...PRODUCING WIDESPREAD SNOW SHOWERS. TRAVEL MAY BECOME
DIFFICULT OVER MOUNTAIN PASSES...INCLUDING LOLO AND LOOKOUT PASS.
HOLIDAY TRAVELERS SHOULD STAY TUNED AS WINTER WEATHER HIGHLIGHTS
MAY BE NECESSARY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW SHOWERS WILL PERSIST THROUGH SUNDAY. SIGNIFICANT MOUNTAIN
SNOWS ARE POSSIBLE ONCE AGAIN WEDNESDAY...FRIDAY...AND SUNDAY WITH STRONG
WEATHER DISTURBANCES AND ABUNDANT MOISTURE MOVING THROUGH THE REGION.
DIFFICULT TRAVEL OVER LOLO AND LOOKOUT PASSES MAY OCCUR WITH
WINTER WEATHER HIGHLIGHTS ONCE AGAIN A POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Snow Advisories in Montana, 2007Snow Advisories in Idaho, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.